The modal logic of the countable random frame

Archive for Mathematical Logic 42 (3):221-243 (2003)
Download Edit this record How to cite View on PhilPapers
Abstract
We study the modal logic M L r of the countable random frame, which is contained in and `approximates' the modal logic of almost sure frame validity, i.e. the logic of those modal principles which are valid with asymptotic probability 1 in a randomly chosen finite frame. We give a sound and complete axiomatization of M L r and show that it is not finitely axiomatizable. Then we describe the finite frames of that logic and show that it has the finite frame property and its satisfiability problem is in EXPTIME. All these results easily extend to temporal and other multi-modal logics. Finally, we show that there are modal formulas which are almost surely valid in the finite, yet fail in the countable random frame, and hence do not follow from the extension axioms. Therefore the analog of Fagin's transfer theorem for almost sure validity in first-order logic fails for modal logic
Categories
PhilPapers/Archive ID
GORTML
Upload history
Archival date: 2018-04-20
View other versions
Added to PP index
2013-11-23

Total views
77 ( #37,471 of 51,320 )

Recent downloads (6 months)
12 ( #36,823 of 51,320 )

How can I increase my downloads?

Downloads since first upload
This graph includes both downloads from PhilArchive and clicks on external links on PhilPapers.